OMG I am on drugs O.O

posted 3 years ago in Wellness
Post # 3
Member
1646 posts
Bumble bee
  • Wedding: May 2014

one dose of zoloft won’t do much to you.

 

one dose of ativan is another story.

 

but zoloft takes 3-4 weeks to see the effects, and a lot of people get worse around week 3, and then improve.

 

ativan is your more immediate med. i took it before and it made me feel very spacey, wasn’t a big fan… although it did end my panic attack!

Post # 4
Member
1788 posts
Buzzing bee
  • Wedding: May 2014

Congratulations on successfully getting help! I’ve been on Zoloft, and if this is your first night taking it, and you haven’t taken anything else, then you’re only experiencing a placebo effect. Zoloft takes weeks to show an effect (and you’re probably starting on a very low dose before increasing to therapeutic levels), but in 2-3 weeks you will start to feel more level-headed with your emotions and you will notice yourself feeling more content in general. It’s a very subtle and gradual effect. In my case I was also diagnosed with depression when I went in for anxiety. After one prescription of Zoloft ran out, I never needed to go back. Some things resolved themselves and I guess my depression was situational too. I hope everything goes well for you, OP. Keep thinking positive 🙂 

Post # 5
Member
2291 posts
Buzzing bee
  • Wedding: Central Park

Anti-depressants take 2-3 weeks for the effects to show. One dose won’t change anything, that’s likely a placebo effect. Ativan is a pretty addictive drug so only take it as directed.

Post # 6
Member
73 posts
Worker bee

I have dysthymia (chronic depression), borderline personality disorder, and a panic disorder. I was prescribed Lexapro which is very similar to Zoloft (Z was my other option) and xanax.

Take your medicine at the same time every day! My xanax is as needed and I take it every couple days when I start feeling unusually edgy or sick, but I start to notice slight withdrawal symptoms if I skip doses or take the lexapro hours late.

 

Most people don’t think about this, but eat SUPER healthy. Skip energy drinks and coffee, and focus on lean meats and veggies. I felt like shit the first month. Headaches, vomitting, etc. but once I really tackled my eating habits I instantly felt better. Also, it can help the depression itself. Also take up exercise because the zoloft can contribute to weight gain.

 

Dependency is highly prevalent with ativan. I have told BF very often that I’m terrified of abusing my xanax so he dispenses it. Psych medications are nothing to mess around with!

 

I wish you SO much luck sweetie!

Post # 7
Member
4698 posts
Honey bee
  • Wedding: August 2013

I’m a little jealous of you! I took valium for a dental appointment (phobia, panic attacks, I couldn’t even sit in the chair without trembling and bawling) and I have to say, it was the greatest anxiety killer of all time, and I even just took the minimum dose. Afterward I was like… I can see how people get hooked on stuff like this! I felt great! I didn’t care about anything, it was awesome. 

At some point I plan on going to a doctor for my anxiety too, and maybe getting a medication that’s more of a long term solution, but it’s just not an option right now. 

Post # 9
Member
2831 posts
Sugar bee
  • Wedding: September 2014

i’ve had “severe clincal depression” (it’s what’s written on my records, so i think that’s the official diagnosis) for almost 15 years. i’m now completely off any and all medication. however, i was on zoloft for a bit in high school, and hated it. i have bad reactions to a lot of antidepressants (i’ve been on quite a few over the years…), so i had a reaction to that.

ativan is pretty safe, in my opinion. just watch it, like PP’s said. it can be harmless, but it can also be really, really addictive and is easily abused.

Post # 11
Member
3693 posts
Sugar bee
  • Wedding: August 2013

The doctor didn’t intend for you to only take 30 days of Zoloft though, right? As previous posters have mentioned, it usually takes 3-6 weeks to see any effect at all. Ativan is your short-term drug. Take it as needed, don’t overdo it as it can be addictive over time. Anti-depressants are the “we’re in it for the long haul” drug. Please don’t just stop taking your Zoloft after 30 days, even if you’re feeling great. Talk to your doctor before you stop taking any medication. Many anti-depressants have nasty withdrawal symptoms, and even if he gives you the go-ahead to stop taking Zoloft, you may need to wean yourself off of it.

Post # 12
Member
1646 posts
Bumble bee
  • Wedding: May 2014

@Eckle:  You got the ativan for a reason, if you are feeling like you could benefit from it, I think bedtime is a good time to use it. If you can only use at bedtime and not throughout the day, thats even better- but just don’t think of it as a crutch. It is addictive and then coming off of it can be awful.

Post # 13
Member
1646 posts
Bumble bee
  • Wedding: May 2014

@cmbr:  Most doctors will only prescribe 30 days for the first fill, to see if a patient can tolerate it, likes it, or wants to switch to a different medication because of side effects. But I agree- OP, don’t stop it cold turkey if you decide you don’t need it anymore.

 

Usually you’ll taper off… either halving the dose daily or going to every other day.

Post # 14
Member
73 posts
Worker bee

@Eckle:  Sorry if I was implying anything negative, just what has worked for me 🙂

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors